MAUDE Adverse Event Report: ARTHREX, INC. SUTURESNARE, 90 STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. SUTURESNARE, 90 STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number SUTURESNARE, 90 STRAIGHT
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the device didn`t deploy without using great force during a rotator cuff repair surgery.There was no harm or adverse event for patient, operator or third party reported.No piece of the device broke off during the procedure.The surgeon switched to a different surgical technique using a 45 deg l lasso.The surgery was finished successfully with a different device (ar-6068-45l).It was not necessary to do a second surgery.Update 05-mar-2021: it was further reported that the surgery took 30 minutes longer because sutures had to be shuttled.No extra incisions were required to be made.Update 08-mar-2021: the duration of the operation was in the region of 1hr 30 - 1hr 40min.
 
Additional Manufacturer Narrative
Complaint confirmed.Two unpackaged ar-6060-90 suturesnare suture passers (no batch identifiers present) were received for investigation.Functional testing identified that the wires of each suturesnare could be both retracted and deployed when actuated.However, resistance was noted during the operation of both devices.The root cause of the observed condition remains undetermined.A potential most probable cause can be attributed to misalignment of the gears within the handle assemblies, although this cannot be determined without disassembly.

Brand Name
SUTURESNARE, 90 STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11540272
Report Number1220246-2021-02756
Device Sequence Number4108405
Product Code LXH
UDI-Device Identifier00888867204638
UDI-Public00888867204638
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberSUTURESNARE, 90 STRAIGHT
Device Catalogue NumberAR-6060-90
Device Lot Number10192453
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer03/04/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date05/20/2021
Patient Sequence Number1